Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleUsing noncommutative Gröbner bases in solving partially prescribed matrix inverse completion problems
Author(s) F. Dell Kronewitter
TypeArticle in Journal
AbstractWe invastigate the use of noncommutative Gröbner bases in solving partially prescribed matrix inverse completion problems. The types of problems considered here are similar to those in [BJLW95]. There the authors gave necessary and sufficient conditions for the solution of a two by two block matrix completion problem. Our approach is quite different from theirs and relies on symbolic computer algebra.

Here we describe a general method by which all block matrix completion problems of this type may be analyzed if sufficient computational power is available. We also demonstrate our method with an analysis of all three by three block matrix inverse completion problems with eleven blocks known and seven unknown. We discover that the solutions to all such problems are of a relatively simple form.

We then perform a more detailed analysis of a particular problem from the 31,824 three by three block matrix completion problems with eleven blocks known and seven unknown. A solution to this problem of the form derived in [BJLW95] is presented.
Length49
File
LanguageEnglish
JournalLinear Algebra and its Applications
Volume338
Pages171 - 199
Year1999
Translation No
Refereed No
Webmaster